Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 18, NWS Cheyenne, WY

August 6, 2020

NWS Cheyenne, WY issued this red flag warning at Aug 6, 2020, 3:08 AM MDT. It took effect at Aug 7, 2020, 9:07 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2020, 3:08 AM MDT (09:08 UTC)
In effect from
Aug 7, 2020, 9:07 AM MDT
Expired
Aug 7, 2020, 8:00 PM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

000 
WWUS85 KCYS 060908
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
308 AM MDT Thu Aug 6 2020

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES
303 THROUGH 308 THURSDAY AND ZONES 301 THROUGH 309 FRIDAY...

WYZ303>308-070200-
/O.UPG.KCYS.FW.A.0014.200807T1700Z-200808T0200Z/
/O.NEW.KCYS.FW.W.0018.200807T1700Z-200808T0200Z/
/O.CON.KCYS.FW.W.0017.200806T1700Z-200807T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
308 AM MDT Thu Aug 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303, 304, 305, 306, 307, AND 308... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 
305, 306, 307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from 11 AM to 8 PM MDT Thursday.

* WIND...West to southwest winds 15 to 25 mph with gusts to 40 
  mph. 

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-302-309-070200-
/O.NEW.KCYS.FW.W.0018.200807T1700Z-200807T2200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
308 AM MDT Thu Aug 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 4 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, AND
309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 4 PM MDT Friday. 

* AFFECTED AREA...Fire weather zone 301.Fire weather zone 
  302.Fire weather zone 309. 

* WIND...West 15 to 25 mph with gusts up to 35 mph. 

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
350 
WWUS85 KCYS 062020
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
220 PM MDT Thu Aug 6 2020

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES
303 THROUGH 308 THURSDAY AND ZONES 301 THROUGH 309 FRIDAY...

WYZ303>308-070430-
/O.CON.KCYS.FW.W.0017.000000T0000Z-200807T0200Z/
/O.CON.KCYS.FW.W.0018.200807T1700Z-200808T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
220 PM MDT Thu Aug 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 
304, 305, 306, 307, AND 308...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
303, 304, 305, 306, 307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Friday.

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday.

* WIND...West to southwest winds 15 to 25 mph with gusts to 35 
  mph. 

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-302-309-070430-
/O.CON.KCYS.FW.W.0018.200807T1700Z-200807T2200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
220 PM MDT Thu Aug 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 4 PM MDT
FRIDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
301, 302, AND 309...

* AFFECTED AREA...Fire weather zone 301. Fire weather zone 
  302. Fire weather zone 309. 

* WIND...West 15 to 25 mph with gusts up to 30 mph.

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Allen
976 
WWUS85 KCYS 070154
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
754 PM MDT Thu Aug 6 2020

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES
301 THROUGH 308 FRIDAY AFTERNOON...

WYZ303>308-071145-
/O.EXP.KCYS.FW.W.0017.000000T0000Z-200807T0200Z/
/O.CON.KCYS.FW.W.0018.200807T1700Z-200808T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
754 PM MDT Thu Aug 6 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 
305, 306, 307, AND 308...

Relative humidities have started to increase this evening with
lowering winds. Therefore, the Red Flag Warning for southeast
Wyoming west of the Laramie Range has been allowed to expire.
Red Flag Warning for Friday still remains in effect starting at 11
AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-302-309-071145-
/O.CON.KCYS.FW.W.0018.200807T1700Z-200807T2200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
754 PM MDT Thu Aug 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
FRIDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
301, 302, AND 309...

* AFFECTED AREA...Fire weather zone 301. Fire weather zone 302. 
  Fire weather zone 309. 

* WIND...West 15 to 25 mph with gusts up to 30 mph.

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
467 
WWUS85 KCYS 070745
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
145 AM MDT Fri Aug 7 2020

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES
301 THROUGH 309 FRIDAY AFTERNOON...

WYZ301-302-309-080000-
/O.EXT.KCYS.FW.W.0018.200807T1700Z-200808T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
145 AM MDT Fri Aug 7 2020

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, AND 309...

* AFFECTED AREA...Fire weather zone 301. Fire weather zone 302. 
  Fire weather zone 309. 

* WIND...West 15 to 25 mph with gusts up to 30 mph.

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303>308-080000-
/O.CON.KCYS.FW.W.0018.200807T1700Z-200808T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
145 AM MDT Fri Aug 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303, 304, 305, 306, 307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Friday.

* WIND...West to southwest winds 15 to 25 mph with gusts to 35 
  mph. 

* HUMIDITY...7 to 15 percent.

* HAINES...6

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
719 
WWUS85 KCYS 071507
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
907 AM MDT Fri Aug 7 2020

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 301 
THROUGH 310 THROUGH EARLY THIS EVENING...

WYZ310-072315-
/O.EXB.KCYS.FW.W.0018.200807T1507Z-200808T0200Z/
Platte/Goshen/Central and Eastern Laramie-
907 AM MDT Fri Aug 7 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 310.
 
* WIND...West to southwest 15 to 20 mph with gusts to 30 mph. 

* HUMIDITY...8 to 15 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

WYZ301>309-072315-
/O.EXT.KCYS.FW.W.0018.200807T1507Z-200808T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
907 AM MDT Fri Aug 7 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 
303, 304, 305, 306, 307, 308, AND 309...

* AFFECTED AREA...Fire weather zones 301 through 309. 

* WIND...West to southwest 15 to 25 mph with gusts to 35 mph. 

* HUMIDITY...7 to 13 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
812 
WWUS85 KCYS 071935
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
135 PM MDT Fri Aug 7 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE FOR FIRE WEATHER 
ZONES 301 THROUGH 310 THROUGH EARLY THIS EVENING...

WYZ301>310-080200-
/O.CON.KCYS.FW.W.0018.000000T0000Z-200808T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
135 PM MDT Fri Aug 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302,
303, 304, 305, 306, 307, 308, 309, AND 310...

* AFFECTED AREA...Fire weather zones 301 through 310.

* WIND...West to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...5 to 12 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
098 
WWUS85 KCYS 080143
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
743 PM MDT Fri Aug 7 2020

WYZ301>310-080245-
/O.EXP.KCYS.FW.W.0018.000000T0000Z-200808T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
743 PM MDT Fri Aug 7 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304,
305, 306, 307, 308, 309, AND 310...

The Red Flag Warning will expire at 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 5, 5:55 PM MDT, 9 hours 13 minutes earlier.

Area forecast discussion, Aug 5, 5:55 PM MDT, 9 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
555 PM MDT Wed Aug 5 2020

.SHORT TERM...(This evening through Thursday)
Issued at 330 PM MDT Wed Aug 5 2020

Forecast challenges transitioning from severe thunderstorms this
afternoon...to critical fire weather conditions through the
remainder of the week.

Currently...Trough of low pressure extends along the front range
of eastern Colorado northwestward into Laramie and eventually to
near Riverton this afternoon. Radar has begun to blossom on radar
this afternoon...similar to what the short range guidance has been
showing. Probably better today than over the past several days.
Less shear today and a little more stable over yesterday. RAP
analysis showing SB CAPE of around 1800 J/KG down here near
Cheyenne to around 1000 J/KG up near Douglas. Off to the west over
Carbon County...very dry conditions being observed with Tds in the
low 20s. Red Flag Warnings look to be panning out out that way and
will continue the current afternoon RFWs for today.

Short range guidance showing storms moving out into the Panhandle
towards 00Z. Should we get this rainfall this evening...do believe
we stand a good chance at patchy fog with southeasterly upslope
flow. Did add patchy fog into the forecast for the Panhandle below
4500 feet elevations. SREF hinting at lower conditions out there
towards 12Z as well.

Drier and breezier Thursday with low humidity spreads east. Looks
like surface boundary shifts east to near the Wyoming/Nebraska
state line. GFS 700mb winds west of the Laramie Range
25-30kts...so critical fire weather conditions look to be certain
out west. Continued the Red Flag Warnings for FWZ 303 through 308.
Best chances for any afternoon showers/storms look to be east of
the Laramie Range.

Very dry conditions Friday as westerly winds continue. 850mb
humidity in the Panhandle falls to 12 percent. Did issue a Fire
Weather Watch for zones we currently have in warnings for Friday.
Later shifts may need to add the Summit and points east as we get
closer to Friday.

.LONG TERM...(Saturday through Tuesday)
Issued at 318 AM MDT Wed Aug 5 2020

A broad upper high will hold over much of the southern half of the
country through the period with the westerlies and embedded
shortwaves being lifted to the north along the international
border. Overall this will provide mainly dry and warm weather to
the CWA with just isolated convection possible where weak
shortwaves clip the CWA, right now looking like later Saturday and
again Tuesday. Temperatures will be above seasonal averages with
little day-to-day changes.

&&

.AVIATION...(For the 00Z TAFS through Thursday afternoon)
Issued at 555 PM MDT Wed Aug 5 2020

Widely scattered thunderstorms across the eastern plains of Wyoming
and western Nebraska will gradually diminish in intensity this
evening through 02z, especially for KSNY and KBFF this evening. Will
have to watch for fog or low CIGS tonight in areas that received
decent rainfall across the panhandle of Nebraska. Will keep out of
TAF for now.

HAZARDS/WEATHER TRENDS: Brief MVFR VIS in any thunderstorm activity
this evening until 02z or 03z, then VFR for the rest of tonight and
into early Thursday morning. Low confidence for fog and low stratus
late tonight for the western Nebraska terminals.

&&

.FIRE WEATHER...
Issued at 330 PM MDT Wed Aug 5 2020

Critical fire weather conditions ongoing this afternoon across
Carbon County where Red Flag Warnings are in effect through 8 PM
this evening. Dry/Breezy conditions return Thursday for areas west
of the Laramie Range. Red Flag Warnings in effect for FWZ 303
through 308 Thursday. Conditions expected to continue into Friday
with a Fire Weather Watch in effect Friday afternoon. See a
slight reprieve Friday night into Saturday as a cold front moves
into central Wyoming. This will be short lived though as
breezy/dry conditions return Sunday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Red Flag Warning until 8 PM MDT this evening for WYZ303>307.

     Red Flag Warning from 11 AM to 8 PM MDT Thursday for WYZ303>308.

     Fire Weather Watch from Friday morning through Friday evening
     for WYZ303>308.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 5, 4:17 AM MDT, 22 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
417 AM MDT Wed Aug 5 2020

WYZ104-105-109>115-061030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
417 AM MDT Wed Aug 5 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated afternoon thunderstorms possible. Storms may produce
strong, gusty winds and dry lightning.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Decreasing thunderstorm potential day by day as the area dries out
under the influence of a ridge. Fire weather conditions will be
the main concern.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
061030-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
417 AM MDT Wed Aug 5 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming and southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms will develop near and along the
Laramie Range after noon and move eastward into the High Plains
by mid-afternoon, reaching the western Nebraska Panhandle by late
afternoon. Strong to severe thunderstorms producing large hail
and strong gusty winds will be possible along and east of the
Interstate 25 corridor; an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered afternoon and evening thunderstorms will develop
Thursday; some may be strong to severe. Storms become more
isolated and confined to the mountains Friday and Saturday.

.Spotter information statement...

Spotter activation may be needed this afternoon along and east of
the I-25 corridor.

In the hours before

Special weather statement, Aug 5, 9:39 PM MDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
939 PM MDT Wed Aug 5 2020

NEZ002-003-060430-
Box Butte NE-Dawes NE-
939 PM MDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND
SOUTHERN DAWES COUNTIES UNTIL 1030 PM MDT...

At 939 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Box Butte Campground, or 23 miles southwest of
Chadron, moving northeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Red Cloud Campground, Chadron Campground and Chadron St Park.

LAT...LON 4243 10325 4255 10338 4280 10313 4259 10278
TIME...MOT...LOC 0339Z 233DEG 19KT 4254 10324

Rubin
Local storm report, Aug 5, 10:00 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 PM MDT WED AUG 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ESE WHEATLAND         42.04N 104.92W
08/05/2020  M0.88 INCH       PLATTE             WY   TRAINED SPOTTER

0509 PM     HAIL             1 SE WHEATLAND          42.04N 104.95W
08/05/2020  M0.88 INCH       PLATTE             WY   TRAINED SPOTTER

0502 PM     HAIL             1 W WHEATLAND           42.05N 104.98W
08/05/2020  M0.75 INCH       PLATTE             WY   EMERGENCY MNGR

0503 PM     HAIL             3 S WHEATLAND           42.01N 104.96W
08/05/2020  M1.00 INCH       PLATTE             WY   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 3 S
            WHEATLAND. REPORTED AT 58 JACKRABBIT RD,
            WHEATLAND, WY 82201 HUNTON CREEK OUTFITTERS.

0625 PM     HAIL             9 ENE BROADWATER        41.63N 102.69W
08/05/2020  M1.00 INCH       MORRILL            NE   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 9 ENE
            BROADWATER.

&&
Local storm report, Aug 5, 10:02 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 PM MDT WED AUG 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ESE WHEATLAND         42.04N 104.92W
08/05/2020  M0.88 INCH       PLATTE             WY   TRAINED SPOTTER

0509 PM     HAIL             1 SE WHEATLAND          42.04N 104.95W
08/05/2020  M0.88 INCH       PLATTE             WY   TRAINED SPOTTER

0503 PM     HAIL             3 S WHEATLAND           42.01N 104.96W
08/05/2020  M1.00 INCH       PLATTE             WY   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 3 S
            WHEATLAND. REPORTED AT 58 JACKRABBIT RD,
            WHEATLAND, WY 82201 HUNTON CREEK OUTFITTERS.

0502 PM     HAIL             1 W WHEATLAND           42.05N 104.98W
08/05/2020  M0.75 INCH       PLATTE             WY   EMERGENCY MNGR

0625 PM     HAIL             9 ENE BROADWATER        41.63N 102.69W
08/05/2020  M1.00 INCH       MORRILL            NE   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 9 ENE
            BROADWATER.

0753 PM     HAIL             8 NE SIDNEY             41.22N 102.86W
08/05/2020  M0.75 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&
Special weather statement, Aug 5, 10:16 PM MDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1016 PM MDT Wed Aug 5 2020

NEZ003-096-060515-
Box Butte NE-South Sioux NE-
1016 PM MDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX BUTTE AND EAST
CENTRAL SIOUX COUNTIES UNTIL 1115 PM MDT...

At 1016 PM MDT, Doppler radar was tracking a strong thunderstorm near
Flahertys Corner, or 33 miles northwest of Alliance, moving southeast
at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hemingford around 1100 PM MDT.

LAT...LON 4237 10360 4243 10342 4240 10285 4202 10326
TIME...MOT...LOC 0416Z 310DEG 19KT 4238 10341

Rubin
Special weather statement, Aug 5, 10:19 PM MDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1019 PM MDT Wed Aug 5 2020

NEZ002-060515-
Dawes NE-
1019 PM MDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES COUNTY UNTIL
1115 PM MDT...

At 1018 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Red Cloud Campground, or 10 miles west of Hay
Springs, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Dawes
County, including the following locations... Chadron St Park.

LAT...LON 4250 10303 4264 10310 4285 10280 4282 10279
      4279 10279 4278 10277 4252 10277
TIME...MOT...LOC 0418Z 260DEG 21KT 4263 10289

Rubin
Special weather statement, Aug 5, 11:15 PM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1115 PM MDT Wed Aug 5 2020

NEZ003-021-060600-
Box Butte NE-Morrill NE-
1115 PM MDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL MIDNIGHT MDT...

At 1115 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Angora, or 11 miles southwest of Alliance, moving
southeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of south central Box
Butte and northeastern Morrill Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4165 10292 4202 10314 4209 10302 4186 10267
      4179 10268
TIME...MOT...LOC 0515Z 324DEG 27KT 4201 10305

Emanuel

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:09 PM MDTSpecial Weather StatementCYSNiobrara51 min
Aug 5, 7:55 PM MDTSpecial Weather StatementCYSNiobrara50 min
Aug 5, 8:30 PM MDTSevere Thunderstorm WarningCYSNiobrara45 min
Aug 6, 1:28 PM MDTSpecial Weather StatementCYSLaramie47 min
Aug 6, 2:31 PM MDTSpecial Weather StatementCYSLaramie44 min
Aug 6, 2:42 PM MDTSpecial Weather StatementCYSNiobrara48 min
Aug 6, 3:30 PM MDTSpecial Weather StatementCYSNiobrara45 min
Aug 6, 4:19 PM MDTSpecial Weather StatementCYSGoshen41 min
Aug 6, 4:29 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte26 min
Aug 6, 5:42 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara33 min

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.